Hi guys, I recently just had a baby not to long ago she just turned 3 months old.. I also have a 22 month old daughter.. I've been on the depo shot for about 2 in a half months now.. Me and my boyfriend have unprotected sex about ever 2 to 3 days.. He sperms inside me everytime.. I know I know stupid me.. But I thought the birth control worked ok.. Now I have a sudden cold cough.. I'm having cramps, gas pains and my stomach is bloated.. My lower back is hurting and I have the sudden urge to throw up... I've thrown up a couple times and my gag reflexes are more intense.. My moods swings are worse then ever.. I just got off my period about a week ago but it wasn't heavy at all.. My periods are irregular and mostly last up to about 2 weeks.. Could I be pregnant?
The only way you'll be pregnant is if you were pregnant before you had the shot, or you didn't wait the necessary time after getting your first shot.
If you got the first one during the first 5 days of your period, then you didn't need to wait/use extra protection, but if you got it outside of that time, then you needed to wait or use extra protection for 7 days.
It's common to feel all of the hormonal symptoms you have mentioned, & to get some possible irregular bleeding, until you've had 2 or 3 shots & your body gets used to it.
Depo Provera tricks your body into thinking it's pregnant, giving lots of hormonal symptoms. It even softens the ligaments in your pelvis/lower back, as if preparing to expand for a growing baby, hence the lower back ache.
Most symptoms ease once you've had 2 or 3 shots, but some can persist. Everyone is different so it's hard to say what your experience will be. For me, the lower back ache, weight gain & extremely painful sex was a problem the whole 18 years I was on the shot.
It is very good at preventing pregnancy (not only because it can lessen your sex drive lol). More effective/reliable than the contraceptive pills.
It's even given to male sex offenders, to chemically castrate them! I would't touch it, now, personally, but it did the job I needed it to, for all those years.
It can take up to 18 months to get your fertility back once you come off it, & there are risks to weigh up, such as bone thinning (the reason you're supposed to have a break from it every few years).
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Dec 2014 • 1 answer
Posted 15 Jun 2015 • 2 answers
Posted 15 Jan 2016 • 1 answer
Posted 5 Aug 2016 • 2 answers
Posted 21 Jul 2017 • 1 answer